health-portal.net
health-portal.net
Home   Disease   Symptom 
English DeutschEspañolFrançaisItalianoNederlandsPortuguês
 
 
Contact us...
Google


Drug-Induced Lyell's Syndrome


Acute severe bullous cutaneous disease caused by a drug reaction and characterised by extensive areas of skin necrosis. It is regarded as a severe variant of a Stevens-Johnson syndrome. The disorder develops in the form of blistered erythematous patches which evelve whithin hours to extensive areas of skin necrosis, with loss of sheets of epidermis. Lesions may also begin with denuding of oral mucosa. Skin areas will easily denude during the physical examination. A prodrome of 1 -3 days of high fever, sore throat, conjunctivitis and tender skin is often noted. This severe disease shows a high mortality rate (between 30 and 70 %). Bacterial sepsis or fluid and electrolyte imbalances may often cause the death of the patient. Eliciting drugs include antiinflammatory agents (NSAID’s), sulphonamides, anticonvulsants, penicillins, tetracycline and doxycycline.




Topics on healthportal
Read about Scabies ...